Alert archive / Wyoming / Tornado Warnings in 2008

Tornado Warning 3, NWS Riverton, WY

May 29, 2008Hot Springs County, Wyoming

NWS Riverton, WY issued this tornado warning at May 29, 2008, 1:16 PM MDT for Hot Springs County, Wyoming. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2008, 1:16 PM MDT (19:16 UTC)
Expired
May 29, 2008, 1:45 PM MDT
In force
29 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Hot Springs County, WY

The radar

The Riverton/Lander radar (KRIW), 81 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 1:40 PM MDTTORNADO10 Ne Thermopolis, WYHIGHWAY PATROL EAST OF KIRBY SPOTTED A TORNADO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 7.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2008-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2008-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KRIW 291916
TORRIW
WYC017-291945-
/O.NEW.KRIW.TO.W.0003.080529T1916Z-080529T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
116 PM MDT THU MAY 29 2008

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL HOT SPRINGS COUNTY IN CENTRAL WYOMING...

* UNTIL 145 PM MDT

* AT 113 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
  A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR LUCERNE...OR ABOUT
  8 MILES NORTH OF THERMOPOLIS...MOVING EAST AT 24 MPH.

* THE TORNADO WILL BE NEAR...
  LUCERNE BY 125 PM MDT...

MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4380 10803 4368 10804 4367 10835 4384 10838
TIME...MOT...LOC 1916Z 266DEG 20KT 4376 10823

$$

ROSS
4 follow-up statements
000 
WWUS55 KRIW 291923
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
123 PM MDT THU MAY 29 2008

WYC017-291945-
/O.CON.KRIW.TO.W.0003.000000T0000Z-080529T1945Z/
HOT SPRINGS WY-
123 PM MDT THU MAY 29 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM MDT FOR CENTRAL
HOT SPRINGS COUNTY...

AT 121 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. 
THIS TORNADO WAS LOCATED NEAR U.S. HWY 20/789 MILE MARKER 140...OR
ABOUT 8 MILES NORTH OF THERMOPOLIS...MOVING EAST AT 23 MPH.

THE TORNADO WILL BE NEAR...
  RURAL EASTERN HOT SPRINGS COUNTY AT 140 PM MDT

MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4380 10803 4368 10804 4367 10835 4384 10838
TIME...MOT...LOC 1923Z 266DEG 20KT 4376 10818

$$
ROSS
000 
WWUS55 KRIW 291932
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
132 PM MDT THU MAY 29 2008

WYC017-291945-
/O.CON.KRIW.TO.W.0003.000000T0000Z-080529T1945Z/
HOT SPRINGS WY-
132 PM MDT THU MAY 29 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM MDT FOR CENTRAL
HOT SPRINGS COUNTY...

AT 130 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED 
NEAR OR JUST EAST OF LUCERNE...OR ABOUT 9 MILES NORTHEAST OF 
THERMOPOLIS...MOVING EAST AT 23 MPH.

MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4380 10803 4368 10804 4367 10835 4384 10838
TIME...MOT...LOC 1932Z 266DEG 20KT 4375 10809

$$
ROSS
000 
WWUS55 KRIW 291939
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
139 PM MDT THU MAY 29 2008

WYC017-291945-
/O.CON.KRIW.TO.W.0003.000000T0000Z-080529T1945Z/
HOT SPRINGS WY-
139 PM MDT THU MAY 29 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM MDT FOR CENTRAL
HOT SPRINGS COUNTY...

AT 138 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THIS TORNADO WAS LOCATED 6
MILES EAST OF LUCERNE...OR ABOUT 11 MILES NORTHEAST OF THERMOPOLIS...
MOVING EAST AT 23 MPH.

MOVE INTO A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. ABANDON MOBILE HOMES AND VEHICLES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4380 10803 4368 10804 4367 10835 4384 10838
TIME...MOT...LOC 1939Z 266DEG 20KT 4375 10804

$$

ROSS
000 
WWUS55 KRIW 291945
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
146 PM MDT THU MAY 29 2008

WYC017-291956-
/O.EXP.KRIW.TO.W.0003.000000T0000Z-080529T1945Z/
HOT SPRINGS WY-
146 PM MDT THU MAY 29 2008

...THE TORNADO WARNING FOR CENTRAL HOT SPRINGS COUNTY EXPIRES AT 145
PM MDT...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE...THE WARNING WILL BE
ALLOWED TO EXPIRE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4380 10803 4368 10804 4367 10835 4384 10838
TIME...MOT...LOC 1939Z 266DEG 20KT 4375 10804

$$

ROSS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this tornado warning went out at May 29, 10:12 AM MDT, 3 hours 4 minutes earlier.

Area forecast discussion, May 29, 10:12 AM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1012 AM MDT THU MAY 29 2008

.UPDATE...

SATELLITE IMAGERY SHOWS SEVERAL WEAK VORT MAXIMA IN THE SOUTHWEST
FLOW IN EASTERN NV AND UT WHICH WILL BE CROSSING THE CWA LATE THIS
MORNING AND THIS AFTERNOON. GFS AND NAM SHOW SIGNIFICANT
INSTABILITY ACROSS WY THIS AFTERNOON WITH LIFTED INDICES BETWEEN
ZERO C AND MINUS 2 C. THERE WILL BE WARMING OF THE BOUNDARY LAYER
THIS MORNING WITH A GOD AMOUNT OF SUNSHINE...AND DEWPOINTS ARE
STILL FAIRLY HIGH ACROSS THE REGION WITH THE HIGHEST DEWPOINTS IN
THE BIGHORN BASIN...JOHNSON COUNTY AND NATRONA COUNTY IN THE MID
TO UPPER 40S. INCREASED SCATTERED THUNDERSTORM COVERAGE TO INCLUDE
ALL OF WESTERN AND CENTRAL WY THIS AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 257 AM MDT THU MAY 29 2008/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT
SOME VERY WEAK SHOWERS OR VIRGA ARE EVIDENT ACROSS EASTERN
SWEETWATER AND SOUTHEAST NATRONA COUNTIES DUE TO THE LEFT FRONT
QUAD OF THE 110 KNOT JET MAX. THERE ARE ALSO SOME LIGHT SHOWERS
ACROSS THE UPPER GREEN RIVER BASIN AND THE WEST SLOPE OF THE WIND
RIVER MOUNTAINS. THESE LIGHT SHOWERS SHOULD WASH OUT BY LATE
MORNING. MENTIONED PATCHY FOG ACROSS EASTERN JOHNSON AND NORTHEAST
NATRONA COUNTIES THROUGH 15Z BASED ON 1/4 MILE VSBY AT BYG...IR
SATELLITE FOG PRODUCT AND THE FACT THAT STRONG THUNDERSTORMS
DUMPED HEAVY RAINFALL EARLY YESTERDAY EVENING IN THOSE LOCATIONS.
SOME LOW CLOUDS WILL ALSO BE FOUND ACROSS EASTERN NATRONA AND
JOHNSON COUNTIES THIS MORNING DUE TO A SHORT LIVED BACK DOOR COLD
FRONT THIS MORNING. BYG HAS A BKN LYR AT 1K ABOVE THE FOG AND CPR
NOW HAS SCT CLOUDS AT 3800FT.

THE CIRCULATION OVER IDAHO IS PROGGED TO WASH OUT WITH THE UPPER
FLOW BECOMING MORE WESTERLY AND CONFLUENT. WITH THE WESTERLY
COMPONENT AND THE ABSENCE OF THE LOW LEVEL SOUTHEAST FLOW DECIDED
TO CUT POPS TODAY BY 10 PERCENT. HOWEVER FAIRLY SIGNIFICANT
THUNDERSTORMS SHOULD ERUPT LATER THIS AFTERNOON IN JOHNSON COUNTY
WHERE CAPES WILL RISE TO OVER 700K/KG. WHAT WILL BE LEFT OF THE
IDAHO CIRCULATION WILL TRACK ACROSS WY AS A TROUGH AXIS AND
ASSIST WITH THE LIFT TO INITIATE ANY THUNDERSTORMS THIS AFTERNOON.

ON FRIDAY EXPECT LESS OF A CHC OF TSRA WITH THE CONFLUENT WESTERLY
FLOW. HOWEVER WITH 650 CAPES IN THE NORTHERN ZONES EXPECT SLIGHTLY
HIGHER POPS THERE. SATURDAY WILL BE THE DRIEST AND WARMEST DAY
WITH A FLAT RIDGE BUILDING INTO THE AREA. LOWERED HIGHS TODAY
BASED ON 700MB TEMPS ONLY AROUND 4C ACROSS CENTRAL WITH THE BACK
DOOR FRONT INFLUENCING THE AIRMASS SOMEWHAT. TEMPS WILL BE
RELATIVELY UNCHANGED FRIDAY. ON SATURDAY WITH THE RIDGE BUILDING
IN AND H7 TEMPS RISING TO 9C ACROSS CENTRAL WY KEPT HIGHS IN THE
UPPER 70S ACROSS THE LOWER ELEVATIONS EAST OF THE DIVIDE.

LONG TERM...SUNDAY THROUGH THURSDAY
PATTERN DURING THIS PERIOD EVOLVES TO A MUCH MORE PROGRESSIVE ZONAL
FLOW AS ALEUTIAN LOW MOVES INTO GULF OF ALASKA MONDAY...KICKING HIGH
OVER LOW REX BLOCK THAT HAS BEEN A PERSISTENT FEATURE ALONG THE
NORTH AMERICAN WEST COAST INLAND.  BOTH GFS AND ECMWF ALONG WITH
NCEP ENS MEAN SHOW THE NORTHERN STREAM TROUGH PASSAGE ON MONDAY
NIGHT WHILE SW LOW BRIEFLY GETS CUT OFF FROM WESTERLIES OFF
SOUTHERN CALIFORNIA COAST.  THIS SOUTHERN SYSTEM SYSTEM IS EXPECTED
TO OPEN AND LIFT ACROSS THE CENTRAL ROCKIES WEDNESDAY.  OVERALL THIS
WILL BE A MUCH LESS ACTIVE PERIOD WITH MOSTLY DRY CONDITIONS ALONG
AND SOUTH OF THE INTERSTATE 80 CORRIDOR.  FAST MOVING SYSTEMS IN
THIS PROGRESSIVE FLOW WITH TWO DISTINCT TROUGH PASSAGES MONDAY NIGHT
AND WEDNESDAY...AND QUASI-STATIONARY DRYLINE NEAR A CPR-SOUTH
PASS LINE WILL RESULT IN AT LEAST A SLIGHT CHANCE OF AFTERNOON
THUNDERSTORMS ALONG AND NORTH OF THIS BOUNDARY WITH A BETTER CHANCE
ALONG THE INTERSTATE 25 CORRIDOR WRAPPING BACK INTO THE NORTHERN BIG
HORN BASIN WHERE BETTER MOISTURE AND INSTABILITY WILL EXIST.   AFTER
ABOVE NORMAL TEMPERATURES ON SUNDAY A SLIGHT COOLDOWN TO MORE NORMAL
TEMPERATURES WILL OCCUR MONDAY THROUGH WEDNESDAY AS UPPER RIDGE
FLATTENS.

AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE AGAIN TODAY...
MAINLY THIS AFTERNOON AND EVENING. HOWEVER...A FEW MORNING SHOWERS
ARE ALSO EXPECTED AROUND CASPER AND IN THE FAR WEST. THESE
THUNDERSTORMS WILL LIKELY PRODUCE LOCALIZED MVFR CONDITIONS. GUSTY
SOUTHWEST WINDS WILL DEVELOP ALONG INTERSTATE 80 AND THE RED DESERT
IN THE AFTERNOON AND NEAR ANY THUNDERSTORMS. SOME OF THE STRONGEST
STORMS MAY ALSO PRODUCE HAIL.

FIRE WEATHER...
EXPECT DECREASING CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS
THROUGH SATURDAY AS THE INCREASINGLY WESTERLY FLOW GRADUALLY DRIES
OUT THE AIRMASS. TEMPERATURES WILL WARM TO THE UPPER 70S AT THE
LOWER ELEVATIONS EAST OF THE DIVIDE BY SATURDAY WITH UPPER 60S IN
THE FAR WEST VALLEYS. MINIMUM RELATIVE HUMIDITY WILL BE IN THE MID
TEENS IN SWEETWATER COUNTY BY SATURDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

UPDATE...SMITH
SHORT TERM...LIPSON
LONG TERM...AEM
AVIATION...SKRBAC
FIRE WEATHER...LIPSON
Hazardous weather outlook, May 29, 5:00 AM MDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT THU MAY 29 2008

WYZ001>020-022>030-301100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT THU MAY 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL AFFECT PORTIONS OF EASTERN JOHNSON AND NATRONA
COUNTIES THIS MORNING WITH LOCAL VISIBILITY DOWN TO ONE QUARTER OF A
MILE. THE FOG SHOULD DISSIPATE BY 9 AM.

THE ATMOSPHERE WILL REMAIN UNSTABLE TODAY. THIS WILL BRING ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF WESTERN AND CENTRAL
WYOMING TODAY. HOWEVER THE COVERAGE OF THE THUNDERSTORMS WILL
BE A BIT LESS TODAY SINCE THERE WILL BE A DRIER WESTERLY FLOW
INFLUENCING THE AIRMASS. THE BEST CHANCE FOR THUNDERSTORMS WILL BE
ACROSS JOHNSON COUNTY AND IN THE MOUNTAINS. THE MAIN THREATS
ASSOCIATED WITH THESE STORMS WILL BE LIGHTNING...GUSTY WIND...AND
SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE ATMOSPHERE WILL REMAIN UNSTABLE THROUGH FRIDAY. THIS WILL
BRING ISOLATED SHOWERS AND THUNDERSTORMS TO MUCH OF WESTERN AND
CENTRAL WYOMING WITH SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED OVER THE MOUNTAINS. THE OVERALL COVERAGE OF THE
STORMS SHOULD DECREASE...HOWEVER...AS DRIER HIGH PRESSURE BEGINS TO
BUILD IN FROM THE WEST. THE MAIN THREATS ASSOCIATED WITH ANY STORMS
WILL BE LIGHTNING...GUSTY WIND...AND SMALL HAIL.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...GUSTY WINDS OVER 40
MPH AND ANY NEW RAINFALL AMOUNTS TODAY. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, May 29, 11:06 AM MDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1106 AM MDT THU MAY 29 2008

WYZ025-291800-
UPPER GREEN RIVER BASIN FOOTHILLS-
1106 AM MDT THU MAY 29 2008

A FEW THUNDERSTORM WILL MOVE ACROSS EASTERN SUBLETTE COUNTY THROUGH
NOON. THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...BRIEF
HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. THESE STORMS WILL IMPACT
THE AREAS FROM CORA TO PINEDALE TO BOULDER. SEEK SHELTER INDOORS IF A
STORM APPROACHES.
Special weather statement, May 29, 11:37 AM MDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1137 AM MDT THU MAY 29 2008

WYZ020-022-291835-
CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS-
1137 AM MDT THU MAY 29 2008

A FEW THUNDERSTORM WILL MOVE ACROSS EASTERN NATRONA COUNTY THROUGH
1230 PM. THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...
BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING. THESE STORMS ARE
MOVING NORTHEAST ALONG HIGHWAY 220...HEADING TOWARD CASPER. EXPECT
THE STORMS TO MOVE THROUGH MILLS...CASPER...AND EVANSVILLE BETWEEN
FROM NOON UNTIL 1230 PM. SEEK SHELTER INDOORS IF A STORM APPROACHES
YOUR LOCATION.
Special weather statement, May 29, 12:01 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1201 PM MDT THU MAY 29 2008

WYZ005>007-292000-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN-
SOUTHWEST BIG HORN BASIN-
1201 PM MDT THU MAY 29 2008

THUNDERSTORMS WILL FORM OVER THE MOUNTAINS THIS AFTERNOON. THE
SHOWERS AND STORMS WILL MOVE OVER THE SOUTHERN BIG HORN BASIN THROUGH
200 PM. THE STRONGER STORMS WILL PRODUCE SMALL HAIL AND BRIEF HEAVY
RAIN. THE STORMS WILL BE MOVING FROM WEST TO EAST ACROSS THE BASIN
THIS AFTERNOON. SEEK SHELTER INDOORS IF A STORM APPROACHES YOUR
LOCATION.
Special weather statement, May 29, 12:07 PM MDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1207 PM MDT THU MAY 29 2008

WYZ028>030-292100-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
1207 PM MDT THU MAY 29 2008

THUNDERSTORMS WILL FORM OVER SWEETWATER COUNTY THIS AFTERNOON.
THE STRONGER STORMS WILL PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN.
MANY OF THE STORMS WILL IMPACT INTERSTATE 80 IN SWEETWATER COUNTY.
SEEK SHELTER INDOORS IF A STORM APPROACHES YOUR LOCATION.
Special weather statement, May 29, 12:23 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1223 PM MDT THU MAY 29 2008

WYZ015>018-292000-
LANDER FOOTHILLS-UPPER WIND RIVER BASIN-WIND RIVER BASIN-
WIND RIVER MOUNTAINS EAST-
1223 PM MDT THU MAY 29 2008

THUNDERSTORMS WILL FORM OVER THE WIND RIVER MOUNTAINS AND THE WIND
RIVER BASIN THIS AFTERNOON. THE STRONGER STORMS WILL PRODUCE SMALL
HAIL AND BRIEF HEAVY RAIN...AS WELL AS WIND GUSTS AROUND 35 MPH.
STAY ALERT TO THE CHANGING WEATHER CONDITIONS. SEEK SHELTER INDOORS
IF A STORM APPROACHES YOUR LOCATION.
Special weather statement, May 29, 12:42 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1242 PM MDT THU MAY 29 2008

WYZ005-291915-
SOUTHWEST BIG HORN BASIN-
1242 PM MDT THU MAY 29 2008

AT 1235 PM MDT...A THUNDERSTORM LOCATED ABOUT 10 MILES NORTHWEST OF
THERMOPOLIS WAS PRODUCING SHORT LIVED FUNNEL CLOUDS. THIS STORM WAS
MOVING EAST AT 20 MPH. TAKE SHELTER IF THIS STORM APPROACHES YOUR
AREA. THE STORM WILL MOVE NORTH OF THERMOPOLIS THROUGH 100 PM.
REPORT ANY FUNNEL CLOUDS TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE AT 1 800 211 1448.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 6:01 PM MDTSevere Thunderstorm WarningRIWBig Horn, Johnson44 min
May 28, 6:28 PM MDTSevere Thunderstorm WarningRIWJohnson, Washakie36 min
May 28, 6:32 PM MDTSpecial Weather StatementRIW43 min
May 28, 7:56 PM MDTSevere Thunderstorm WarningRIWJohnson49 min
May 29, 12:54 PM MDTSevere Thunderstorm WarningRIWHot Springs26 min
May 29, 1:40 PM MDTSevere Thunderstorm WarningRIWBig Horn, Hot Springs, Park, Washakie35 min
May 29, 2:16 PM MDTSpecial Weather StatementRIWFremont44 min
May 29, 2:32 PM MDTSevere Thunderstorm WarningRIWWashakie31 min
May 29, 3:13 PM MDTSpecial Weather StatementRIWJohnson47 min
May 29, 3:30 PM MDTTornado WarningRIWJohnson30 min
May 29, 4:51 PM MDTSpecial Weather StatementRIWJohnson39 min
May 29, 5:16 PM MDTSpecial Weather StatementRIWJohnson29 min

Nearby

Tornado Warnings in Wyoming, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.